Thunderstorm Wind, Warren
- When
- June 12, 1:45 PM EST
- Where
- Warren County, Still Vly
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.667, -75.150
A severe thunderstorm knocked down several trees in Greenwich Township. One tree fell on and damaged a vehicle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down several trees in Greenwich Township. One tree fell on and damaged a vehicle. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 12, 8:53 AM EST, 4 hours 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 953 AM EDT WED JUN 12 2002 WILL ISSUE MRNG UPDATE TO SPRUCE UP WORDING A BIT...BUT CRNT FCST LOOKS RIGHT ON TARGET. PREFRONTAL TROUGH EXPECTED TO CROSS AREA THIS AFTN AND EVNG ACCOMPANIED BY SCT SHWRS AND PSBL TSTMS. MAIN FRONT WILL DROP ACROSS FA TNGT...PROBABLY REACHING PHL ARND MIDNGT. MOST OF THE SHWR ACTIVITY SHOULD BE PREFRONTAL. STILL PLENTY OF SUNSHINE ATTM BUT CLOUDS SPREADING IN QUICKLY FROM THE W...WILL CONT WITH BECOMING MOSTLY CLOUDY WORDING IN SRN ZNS AND MOSTLY CLOUDY NRN ZNS. HEAT INDICES EXPECTED TO RISE INTO THE LOW AND MID 90S...SO WILL KEEP HEADLINE IN ZNS AND REISSUE STATEMENT. WILL DROP SCA ON OCEAN...SEAS HAVE LOWERED. .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. RPW
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-122200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1100 AM EDT WED JUN 12 2002 ...SUMMERTIME HEAT AND HUMIDITY FOR MOST OF THE AREA CONTINUES THROUGH THIS AFTERNOON - SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING ALONG WITH HEAVY DOWNPOURS... HIGH PRESSURE OFF THE SOUTHEAST COAST CONTINUES TO TRANSPORT HOT AND HUMID AIR INTO THE REGION TODAY. AFTERNOON TEMPERATURES WILL REACH INTO THE UPPER 80S TO MID 90S ACROSS MUCH OF CENTRAL AND SOUTHERN NEW JERSEY...EAST CENTRAL AND SOUTHEASTERN PENNSYLVANIA... DELAWARE...AND EASTERN MARYLAND. IN COMBINATION WITH THE HUMIDITY...HEAT INDEX VALUES WILL EXCEED 95 DEGREES...WITH THE HIGHEST VALUES OCCURRING IN PHILADELPHIA AND OTHER HIGHLY URBANIZED AREAS OF THE METROPOLITAN DELAWARE VALLEY. BECAUSE TEMPERATURES REMAINED IN THE 70S IN MANY SPOTS LAST NIGHT...THE BODY COULD FEEL THE EFFECTS OF THE HEAT TODAY MORE SO THAN YESTERDAY. DUE TO INCREASING CLOUD COVER AND AN APPROACHING COLD FRONT...THE POCONOS WILL NOT EXPERIENCE THE SEVERE HEAT AS AFTERNOON HIGH TEMPERATURES RISE ONLY INTO THE LOW TO MID 80S. EVEN THE BEACHES OF NEW JERSEY AND DELAWARE WILL NOT BE SPARED TODAY. A WEST TO SOUTHWEST WIND WILL ALLOW TEMPERATURES TO CLIMB TO AROUND 90 DEGREES BEFORE A SEA BREEZE SETS IN THIS AFTERNOON. THE SEA BREEZE IS EXPECTED TO BE RELATIVELY WEAK AND NOT PUSH VERY FAR INLAND. TAKE THE NECESSARY PRECAUTIONS TODAY TO PROTECT YOURSELF FROM THE HEAT. DRINK PLENTY OF FLUIDS AND WEAR LIGHT COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AN AIR CONDITIONED OR WELL VENTILATED ENVIRONMENT. ALSO...ENSURE PETS HAVE PLENTY OF WATER AND ACCESS TO SHADE. WITH THE MOIST...UNSTABLE AIRMASS IN PLACE...COMBINED WITH EXTRA LIFT FROM AN APPROACHING COLD FRONT...SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING. BECAUSE OF THE HIGH WATER CONTENT IN THE AIR...THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS AND LEAD TO ISOLATED FLOODING. IF YOU ENCOUNTER FLOODING...DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. RPW
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-122200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1121 AM EDT WED JUN 12 2002 ...SUMMERTIME HEAT AND HUMIDITY FOR MOST OF THE AREA CONTINUES THROUGH THIS AFTERNOON - SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING ALONG WITH HEAVY DOWNPOURS... HIGH PRESSURE OFF THE SOUTHEAST COAST CONTINUES TO TRANSPORT HOT AND HUMID AIR INTO THE REGION TODAY. AFTERNOON TEMPERATURES WILL REACH INTO THE UPPER 80S TO MID 90S ACROSS MUCH OF CENTRAL AND SOUTHERN NEW JERSEY...EAST CENTRAL AND SOUTHEASTERN PENNSYLVANIA... DELAWARE...AND EASTERN MARYLAND. IN COMBINATION WITH THE HUMIDITY...HEAT INDEX VALUES WILL EXCEED 95 DEGREES...WITH THE HIGHEST VALUES OCCURRING IN PHILADELPHIA AND OTHER HIGHLY URBANIZED AREAS OF THE METROPOLITAN DELAWARE VALLEY. BECAUSE TEMPERATURES REMAINED IN THE 70S IN MANY SPOTS LAST NIGHT...THE BODY COULD FEEL THE EFFECTS OF THE HEAT TODAY MORE SO THAN YESTERDAY. DUE TO INCREASING CLOUD COVER AND AN APPROACHING COLD FRONT...THE POCONOS WILL NOT EXPERIENCE THE SEVERE HEAT AS AFTERNOON HIGH TEMPERATURES RISE ONLY INTO THE LOW TO MID 80S. EVEN THE BEACHES OF NEW JERSEY AND DELAWARE WILL NOT BE SPARED TODAY. A WEST TO SOUTHWEST WIND WILL ALLOW TEMPERATURES TO CLIMB TO AROUND 90 DEGREES BEFORE A SEA BREEZE SETS IN THIS AFTERNOON. THE SEA BREEZE IS EXPECTED TO BE RELATIVELY WEAK AND NOT PUSH VERY FAR INLAND. TAKE THE NECESSARY PRECAUTIONS TODAY TO PROTECT YOURSELF FROM THE HEAT. DRINK PLENTY OF FLUIDS AND WEAR LIGHT COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AN AIR CONDITIONED OR WELL VENTILATED ENVIRONMENT. ALSO...ENSURE PETS HAVE PLENTY OF WATER AND ACCESS TO SHADE. WITH THE MOIST...UNSTABLE AIRMASS IN PLACE...COMBINED WITH EXTRA LIFT FROM AN APPROACHING COLD FRONT...SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING. BECAUSE OF THE HIGH WATER CONTENT IN THE AIR...THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS AND LEAD TO ISOLATED FLOODING. IF YOU ENCOUNTER FLOODING...DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. RPW
The Philadelphia radar (KDIX), 102 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2002Every state in 2002This day in weather historyWarnings in New Jersey, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300575.